Sedating antihistamines for anxiety updating humax software
Due to an accident where a car was driven into me, knocked me down and parked on my foot, I now have severe pain in my back, leg and sciatic nerve. I have found that because I limit my pain medication intake, at times I suffer anxiety. It is a seratonin reuptake inhibitor similar to Prozac and other ssri but it has many more side effects.
My doctor prescribes Xanax for the anxiety but he gives me only 30 for a month and the script reads to take one twice a day. So, I thought perhaps I would try to take a teaspoon of the children's Benadryl syrup during those brief moments of anxiety. When it was a new drug it was often prescribed for anxiety, "nerves", and depressive symptoms. I also take hydroxyzine for immediate relief of panic attacks.
Good news is there is no withdrawals from Benadryl. Worst case scenario is after 6 months to a year you switch to something like melatonin for a while or you can ask your doctor about a different prescription.
You could use it as an OTC anxiolytic, however, it could cause increased exhaustion and motor impairment.
I tried the children's Benadryl syrup, maybe a teaspoon.
I am careful to limit the pain medications and find that sometimes I feel a bit anxious between meds.
I can't do this because I am in half a sleep when this happens. I did have a heart-to-heart with my GP, who is a sweetheart and always considerate of his patients' feelings.
Hi adeelgr8, Your body may adjust to Benadryl after long term use. He seems to care about what we may be going through in our lives that could affect our health.
But it is not akin to a benzo, it's just an antihistamine. Continued use of benadyl ( or more commonly abused dxm in robotussin to feel tired/ or dxm to " awake " you will lead to bladder/ urinary retention ( over continued usage ). I just hope you take a true read of the effects and the withdrawal of antidepressants . He gave me an anti-anxiety as well as a mild anti-depressant.